MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BIOPSY FORCEPS, SPOON TYPE, OPTICAL, FOR 30° TELESCOPE; RIGID ENDOTHERAPY BIOPSY FORCEPS, REUSABLE

OLYMPUS WINTER & IBE GMBH BIOPSY FORCEPS, SPOON TYPE, OPTICAL, FOR 30° TELESCOPE; RIGID ENDOTHERAPY BIOPSY FORCEPS, REUSABLE
Model Number A20713A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the rigid endotherapy biopsy forceps tip did not open.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device was not returned to olympus for inspection, therefore the reportable malfunction could not be confirmed.A definitive root cause was not identified, however based on the results of the investigation, the probable cause of the malfunction would likely be caused by wrong handling, excessive force.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported the rigid endotherapy biopsy forceps tip did not open.The issue occurred during inspection for use.There were no reports of patient harm.

Brand Name
BIOPSY FORCEPS, SPOON TYPE, OPTICAL, FOR 30° TELESCOPE
Common Device Name
RIGID ENDOTHERAPY BIOPSY FORCEPS, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19651304
Report Number9610773-2024-01604
Device Sequence Number12401463
Product Code GCP
UDI-Device Identifier04042761020015
UDI-Public04042761020015
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20713A
Device Lot Number0000000
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/20/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown